Journal of Mathematical Sciences

, Volume 102, Issue 2, pp 3938–3977 | Cite as

On certain Mordell-Weil lattices of hyperelliptic type on rational surfaces

  • Khac-Viet Nguen


We study a class of rational hyperelliptic fibrations that can serve as a natural higher-genus analogue of rational elliptic fibrations from the standpoint of Mordell-Weil lattices. As a corollary, we obtain certain generalizations of the root lattices. We also describe the torsion part.


UDC 512.774 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. Beauville, “L’inégalitép g≥2q−4 pour les surfaces de type général,”Bull. Soc. Math. France,110, 343–346 (1982).MathSciNetGoogle Scholar
  2. 2.
    N. Bourbaki,Groupes et Algèbres de Lie, Chap. IV–VI, Hermann, Paris (1968).Google Scholar
  3. 3.
    J. Conway and N. Sloane,Sphere Packings, Lattices, and Groups, Springer-Verlag, New York (1988).zbMATHGoogle Scholar
  4. 4.
    E. B. Dynkin, “Semisimple subalgebras of semisimple algebras,”Mat. Sb., n.s.,30(72), 349–462 (1952).MathSciNetGoogle Scholar
  5. 5.
    R. Hartshorne,Algebraic Geometry, Springer-Verlag (1977).Google Scholar
  6. 6.
    J. I. Igusa, “Betti and Picard numbers of abstract algebraic surfaces,” Proc. Natl. Acad. Sci.,46, 724–726 (1960).zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    J. Milnor and D. Husemoller,Symmetric Bilinear Forms, Springer-Verlag (1973).Google Scholar
  8. 8.
    A. Moriwaki, “Bogomolov conjecture over function fields for stable curves with only irreducible fibers,”Comp. Math.,105, 125–140 (1997).zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    A. Néron,Le Cours sur le Théorème de Mordell-Weil (1966–67).Google Scholar
  10. 10.
    K.-V. Nguyen, “On Beauville’s conjecture and related topics,”J. Math. Kyoto Univ.,35, No. 2, 275–298 (1995).zbMATHMathSciNetGoogle Scholar
  11. 11.
    K.-V. Nguyen, “Some new results on higher-genus fibrations of curves,” In:Proc. Conf. “Singularity of Hypersurfaces, Fundamental Groups, and Finite Coverings” (October 2–6, 1995, Tokyo), pp. 77–86.Google Scholar
  12. 12.
    K.-V. Nguyen, “On upper bounds of virtual Mordell-Weil ranks,”Osaka J. Math.,34, 101–114 (1997).zbMATHMathSciNetGoogle Scholar
  13. 13.
    V. V. Nikulin, “Integral bilinear forms and their applications,”Izv. AN SSSR, Ser. Mat.,43, No. 1, 111–177 (1979).zbMATHMathSciNetGoogle Scholar
  14. 14.
    K. Oguiso and T. Shioda, “The Mordell-Weil lattices of a rational elliptic surface,”Comment. Math. Univ. St. Pauli,40, 83–99 (1991).MathSciNetGoogle Scholar
  15. 15.
    A. N. Parshin, “Algebraic curves over function fields: I,”Izv. AN SSSR, Ser. Mat.,32 (1968), No. 5, 1191–1219 (1968).zbMATHGoogle Scholar
  16. 16.
    M.-H. Saito and K.-I. Sakakibara, “On Mordell-Weil lattices of higher-genus fibrations on rational surfaces,”J. Math. Kyoto Univ.,34, 859–871 (1994).zbMATHMathSciNetGoogle Scholar
  17. 17.
    J.-P. Serre,Cours d’Arithmétique, Presses Universitaires de France (1970).Google Scholar
  18. 18.
    T. Shioda, “On the Mordell-Weil lattices,”Comment. Math. Univ. St. Pauli,39, 211–240 (1990).zbMATHMathSciNetGoogle Scholar
  19. 19.
    T. Shioda, “Mordell-Weil lattices: Theory and applications: A point of contact of algebra, geometry, and computers” (Lecture at Annual Meeting of MSJ 1991); English transl.:Sugaku Expositions,7, No. 1, 19–44 (1994).Google Scholar
  20. 20.
    T. Shioda, “Mordell-Weil lattices for higher-genus fibrations,”Proc. Japan Acad.,68A, 247–250 (1992).MathSciNetGoogle Scholar
  21. 21.
    T. Shioda, “Mordell-Weil lattices for higher-genus fibrations over a curve,” Preprint (1997).Google Scholar
  22. 22.
    O. Zariski, “Proof of a theorem of Bertini,”Trans. Amer. Math. Soc.,50, 48–70 (1941).zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Kluwer Academic/Plenum Publishers 2000

Authors and Affiliations

  • Khac-Viet Nguen

There are no affiliations available

Personalised recommendations